MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7130
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No event date provided, used the first date of the month of the aware date 01oct2018.
 
Event or Problem Description
Reportable based on device analysis completed on 04oct2018.This 3.00mm x 8mm emerge balloon catheter was received with no reported issues.However, returned device analysis revealed separated hypotube.Device evaluated by manufacturer: the returned product consisted of an emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.The hypotube is separated 79.6cm from the hub.Microscopic examination revealed that the tip is damaged and the balloon is loose.There is blood present in the hub, inflation lumen, and balloon.The broken shaft was connected to a tuohy adapter and stopcock then inflated using a balloon inflation device to check for possible damages to the balloon.The balloon was inflated to rbp of 14atm and could hold pressure for 5 minutes before it was deflated.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8005690
Report Number2134265-2018-62303
Device Sequence Number1190327
Product Code LOX
UDI-Device Identifier08714729806547
UDI-Public08714729806547
Combination Product (Y/N)N
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2020
Device Model Number7130
Device Catalogue Number7130
Device Lot Number0021905159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1